MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-200A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5149855 on 25jan24.The report was found to be written against 60-6085-200a, vcare 200a - small, that was being used during an unknown procedure on (b)(6) 2023.The report stated, ¿at the time of removing the uterus through the vagina, the top of the v-care broke off with the cup and balloon portion in one piece and the handle the other.The cup and balloon were placed into the vagina and were removed in their entirety the entire device was given to the nurse in the room.There was no harm to the patient.¿.There was no report of injury, medical intervention or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5149855 on (b)(6)2024.The report was found to be written against 60-6085-200a, vcare 200a - small, that was being used during an unknown procedure on (b)(6) 2023.The report stated, ¿at the time of removing the uterus through the vagina, the top of the v-care broke off with the cup and balloon portion in one piece and the handle the other.The cup and balloon were placed into the vagina and were removed in their entirety the entire device was given to the nurse in the room.There was no harm to the patient.¿.There was no report of injury, medical intervention or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.A.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage b.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
VCARE 200A - SMALL
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18701648
Report Number1320894-2024-00031
Device Sequence Number6144088
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)250312(10)202303131
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Catalogue Number60-6085-200A
Device Lot Number202303131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic